74.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen - anyone out there who hasnt had side effects?

10 REPLIES 10

Re: tamoxifen - anyone out there who hasnt had side effects?

Hi

 

I was on Tamoxifen for 10 years when diagnosed in '99 at 26 years old and been back on it since Jan this year following mets in my bones, had 2 ops to my spine at Kings as had MSCC. Never had any side effects and it is doing it's job nicely according to my last scan. Also have a Denosumab injection every month with no side effects so guess I'm very lucky with this treatment.

 

Nothing has changed, still work and play hard which I believe for me has helped me last this long.

 

Good luck!

 

Jason (yes I'm a male lol)

Re: tamoxifen - anyone out there who hasnt had side effects?

I've been on tamoxifen for over 2 years and apart from a few hot flushes initially do not really have any side effects, but I do find it kills your sex drive! Good luck, I'm sure you'll be fine xx

Re: tamoxifen - anyone out there who hasnt had side effects?

Hi! I am on day 10 of tamoxifen,  I never read the leaflets with tablets, I would never take anything if I did!  I was half expecting to take the first one then half an hour later to melt following a hot flush or something, but nothing happened.  I was dreading taking them, but then thought that actually it wasn't that much different to taking the pill, after all that messes with your hormones.  I have had a couple of night sweats, but it has been hot, I have a stinking headache today, but that is nothing unusual for me. I have had an upset stomach,  but before my diagnosis I had been avoiding dairy (to see if it would help my fibro) but have gone back to milk for the calcium. I do find myself thinking 'ooh is this a side effect' whenever anything feels different,  but I think so far so good.  

Re: tamoxifen - anyone out there who hasnt had side effects?

Densie

 

Hello and lovely to hear from you mate 🙂

 

As everyone else has said if you have any side effects at all they do settle down after a few months  I have been on tamoxifen 8 months now, I am post menopausal and honestly apart from a lovely hot flush in the morning after I take my tablet and a bit of constipation that is it.  I remember when I first had the prescription I spent a week just looking at the packet and it was the lovely PollyP who was at the same point as me who bit the bullet and starting taking it, that I did.

 

Helena xxx

Jill1998
Community Champion

Re: tamoxifen - anyone out there who hasnt had side effects?

If you read the list of side effects on any medication it scares the crap out of you .

Re: tamoxifen - anyone out there who hasnt had side effects?

Hi Denise,

 

I have been taking Tamoxifen since January and have been fine. I have suffered from night sweats, but I was starting with those pre bc to be honest, they are now under control with acupuncture. My eyesight did alter too quite early on, this may be just co-incidence/age of course!

 

Other than that I can honestly say I haven't experienced any problems.

 

The list of side effects for most medications is often daunting, but they need to be listed legally, so don't be too alarmed.

 

Those of us who are happily taking don't always post, whereas those who are unfortunately suffering do so, which is understandable.

 

I wish you well.

 

Donna xx

Re: tamoxifen - anyone out there who hasnt had side effects?

thanks brilliantly mindful reply - much appreciated - love Den xxx

Re: tamoxifen - anyone out there who hasnt had side effects?

Hello Denise.

I think it probably depends a lot on where you are with your natural menopause when you start treatment.  For me, I was (at 54) peri-menopausal.  I have not had a period since the second chemotherapy session (9 months ago).  So I suppose the chemo effectively precipitated my menopause, and any sypmtoms I am now having (hot flushes, night sweats, aches in the morning, slight memory problems) may well be due to that rather than the Tamoxifen.  I guess if you are younger, and not psychologically ready for the menopausal symptoms, it would be a lot more upsetting to encounter them.  Some of the side effects I experienced which were definitely due to Tamoxifen - constipation, insomnia and indigestion - have defintely got more manageable in the four months since I started the drug.  I found these very difficult to deal with at first, but a discussion with a nurse on the breast cancer care support line was very helpful in reassuring me that for many women these side effects would fade with time and to give it at least three months to see if it settled down.  I also read a post on this forum from someone with secondary breast cancer, reminding us of just why it worth battling on with Tamoxifen to reduce the likelihood of needing further treatment for incurable secondaries.  That was a wake up call for me - however grotty the side effects of Tamoxifen, it is better than more chemotherapy to control rather than cure further cancer.  Good luck with the treatment!

Re: tamoxifen - anyone out there who hasnt had side effects?

Brilliant, I suspected as much but always so much better to hear from us girls.....thanks heaps - only been a few days so probably too early to guage but I m  sure will be ok. Den xx

Re: tamoxifen - anyone out there who hasnt had side effects?

Hi Denise,
Yes, quite a lot of us dont or only have minor side effects, tbh, I was peri menopausal at diagnosis, so it was nothing more than I was already experiencing, plus getting older
anyway.
There is also a reporting bias, in that those who are ok on it, dont generally report it as it's not an issue for them.
I think I read somewhere that about 30% have issues, so this infers the majority of us are ok on it.
ann x

tamoxifen - anyone out there who hasnt had side effects?

Hi all and to my lovely friends on here who I havent reached for 4 weeks I am back and doing ok.  Just started on tamoxifen on last Friday and seen and heard loads on this about side effects - does anyone have any experiences where they have not had any side effects?

 

Den xx